Alert archive / Texas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 340, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 1998, 7:28 PM CDT for Baylor County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 12, 1998, 7:28 PM CDT (00:28 UTC)
- Expired
- Jun 12, 1998, 8:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Baylor County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3579 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 9.3
The text
As transmitted, in the capitals the NWS used until 2016.
006
WUUS1 KOKC 130032 RRA
SVROKC
TXC023-130115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CDT FRI JUN 12 1998
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAYLOR COUNTY IN WESTERN NORTH TEXAS
* UNTIL 815 PM CDT
* AT 728 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES
SOUTH OF SEYMOUR...MOVING NORTHEAST AT 35 MILES PER HOUR.
* LOCATIONS IN THE WARNING INCLUDE SEYMOUR AND MABELLE AND ALONG
HIGHWAY 277.
GOLF BALL HAIL WAS REPORTED WITH THIS STORM AT 722 PM NEAR BOMARTON.
WIND GUSTS TO 50 MPH ARE ALSO LIKELY. SEEK SHELTER INDOORS...AWAY
FROM WINDOWS...AND AVOID ELECTRICAL APPLIANCES AND TELEPHONES.
LAT...LON 3357 9941 3342 9928 3359 9896 3375 9897 3379 9910What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:30 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 12, 3:30 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT FRI JUN 12 1998 LATEST SURFACE ANALYSIS INDICATES WEAK COLD FRONT ACROSS NORTH CENTRAL TO WEST CENTRAL ZONES. EXPECT THIS FEATURE TO STALL...THEN RETREAT NORTHWARD OVERNIGHT. INSTABILITY ANALYSIS REVEALS AXIS OF 4000+ J/KG SURFACE BASED CAPE VALUES ACROSS EXTREME SOUTHEASTERN ZONES. LOW LEVEL FORCING IS WEAK...DO NOT EXPECT MORE THAN ISOLATED CONVECTION ACROSS THIS AREA LATE THIS AFTERNOON AND EVENING. UPPER TROF NOW ACROSS SOUTHERN CALIFORNIA EXPECTED TO MOVE NORTHEAST THROUGH SHORT TERM PERIOD. SURFACE REFLECTION EXPECTED TO DEVELOP ACROSS CENTRAL HIGHS PLAINS ON SATURDAY...THEN MOVE EAST. DRYLINE EXPECTED TO BECOME MORE PRONOUNCED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES ON SATURDAY...THEN SHOULD MOVE EAST. THE BETTER FORCING IS EXPECTED WELL TO THE NORTH OF THE CWA...AND ANY FORCING WILL HAVE TO OVERCOME A MODERATE CAP. STILL EXPECT WIDELY SCATTERED/SCATTERED CONVECTION ALONG THE BOUNDARY....WITH THE ACTIVITY EXPECTED TO MOVE EAST-NORTHEAST. REST OF THE SHORT TERM AND EXTENDED PERIODS APPEAR DRY. COOLER TEMPERATURES EXPECTED FOR MUCH OF THE EXTENDED PERIODS. FCSTID = 22 OKC 66 94 69 90 / 0 0 20 10 HBR 60 96 67 91 / 0 0 30 0 SPS 65 97 69 93 / 0 0 20 0 GAG 60 96 62 91 / 0 0 30 0 PNC 66 99 69 93 / 0 0 30 10 DUA 72 96 72 91 / 0 0 20 10 .OUN... OK...NONE. BTX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.